MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY DUO; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY DUO; CATHETER, PERCUTANEOUS
Model Number MC162156S
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation found the microcatheter returned with a non-terumo neuro guidewire stuck inside the lumen, which is consistent with the alleged product issue.The microcatheter shaft was found snaked underneath the strain relief, which is consistent with resistance when retracting the guidewire.The microcatheter was dissected near the tip of the guidewire, revealing a long segment of delaminated ptfe that appears to be the cause of the resistance.Further investigation found ptfe delamination and exposed coil at the hub transition area.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the exposed coil and delaminated ptfe lining, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.
 
Event or Problem Description
As initially reported, during a procedure for a mca aneurysm (3mm x 2.7mm), the physician noticed resistance while advancing the guidewire into the headway duo microcatheter, despite it being properly hydrated before use.The physician decided to replace the device with a new one.The physician changed another new headway duo microcatheter to complete the procedure.The patient was reported to be good.When the device was received and analyzed, the microcatheter exhibited exposed coil at the hub transition area.

Brand Name
HEADWAY DUO
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23099559
Report Number2032493-2025-90501
Device Sequence Number18288104
Product Code DQY
UDI-Device Identifier00810170014345
UDI-Public(01)00810170014345(11)231004(17)260930(10)0000436069
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberMC162156S
Device Lot Number0000436069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown